Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 306, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 25, 2017, 6:38 PM CDT for Douglas County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2017, 6:38 PM CDT (23:38 UTC)
- Expired
- Jul 25, 2017, 7:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Douglas County, MO
The radar
The Springfield radar (KSGF), 102 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1489 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
718 WUUS53 KSGF 252338 SVRSGF MOC067-260015- /O.NEW.KSGF.SV.W.0306.170725T2338Z-170726T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Springfield MO 638 PM CDT TUE JUL 25 2017 The National Weather Service in Springfield has issued a * Severe Thunderstorm Warning for... Northeastern Douglas County in southwestern Missouri... * Until 715 PM CDT * At 638 PM CDT, a severe thunderstorm was located 11 miles south of Mountain Grove, moving south at 10 mph. HAZARD...60 mph wind gusts. SOURCE...Public. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Drury... Vanzant... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3705 9241 3705 9216 3687 9214 3688 9238 TIME...MOT...LOC 2338Z 349DEG 7KT 3697 9228 HAIL...<.75IN WIND...60MPH $$ DSA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:35 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jul 25, 2:35 PM CDT, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
235 PM CDT Tue Jul 25 2017
.SHORT TERM...(This evening through Wednesday)
Issued at 235 PM CDT Tue Jul 25 2017
Hot and humid conditions continue across the region this
afternoon. A couple of showers have developed across south central
Missouri, and this potential will continue through the remainder
of the afternoon hours. Anything that does develop should
dissipate as the sun begins to set this evening.
A warm and muggy night is then expected overnight with lows in the
low to mid 70s.
Wednesday looks to be the hottest day of the week, with
widespread mid 90s temperatures. With dewpoints in the 70s, heat
indices should top out between 103 and 107 across the entire area.
A Heat Advisory will be in effect for the entire region from noon
through 8 PM Wednesday.
.LONG TERM...(Wednesday Night through Tuesday)
Issued at 235 PM CDT Tue Jul 25 2017
A cold front will begin to approach the area from the north on
Thursday, with associated cloud cover and precipitation keeping
temperatures a little cooler, with highs in the upper 80s and low
90s. Thunderstorms look to be a decent bet along the front during
the afternoon/evening hours, and while shear will be weak,
abundant low level moisture may yield a wind/microburst threat as
convection moves through. Locally heavy rain is also possible,
though this may be a welcomed sight in many areas.
Cooler and drier air will then filter into the area
Friday/Friday night and especially Saturday, setting the region up
for a very nice weekend. Temperatures should be in the mid 80s,
with dewpoints in the 50s and low 60s. This will be a very
welcomed break from the stretch of warm and humid weather that has
been in place for the last few weeks.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1212 PM CDT Tue Jul 25 2017
VFR conditions are expected over the next 24 hours as fair weather
continues across the area. There will be a few isolated
thunderstorms through the afternoon hours, but coverage is too low
for TAF inclusion at this time. Winds should remain light from the
south to southwest.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from noon to 8 PM CDT Wednesday for MOZ055>058-
066>071-077>083-088>098-101>106.
KS...Heat Advisory from noon to 8 PM CDT Wednesday for KSZ073-097-101.
&&
SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...BoxellHazardous weather outlook, Jul 25, 2:46 PM CDT, 3 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 246 PM CDT Tue Jul 25 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-262000- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 246 PM CDT Tue Jul 25 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited Lightning risk. Elevated Excessive Heat Risk. DISCUSSION... Heat indices will remain between 100 and 105 degrees late this afternoon. Isolated thunderstorms will be possible through sunset across southern Missouri. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat index values are expected to top out between 103 and 107 degrees during the afternoon on Wednesday. A Heat Advisory is in effect for the area Wednesday afternoon. A cold front will bring increased chances for thunderstorms to the area Thursday and Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Boxell
In the hours before
Special weather statement, Jul 25, 5:00 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Springfield MO
500 PM CDT TUE JUL 25 2017
MOZ079-252300-
Polk MO-
500 PM CDT TUE JUL 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POLK COUNTY UNTIL 600 PM
CDT...
At 459 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bolivar. This storm was nearly stationary.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Bolivar... Polk...
Halfway... Goodson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3760 9346 3776 9349 3774 9325 3768 9324
3760 9324
TIME...MOT...LOC 2159Z 257DEG 2KT 3769 9339
BurchfieldSpecial weather statement, Jul 25, 5:47 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Springfield MO
547 PM CDT TUE JUL 25 2017
MOZ092-096-252330-
Douglas MO-Wright MO-
547 PM CDT TUE JUL 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DOUGLAS AND SOUTHEASTERN
WRIGHT COUNTIES UNTIL 630 PM CDT...
At 545 PM CDT, Doppler radar was tracking a strong thunderstorm over
Norwood, or 9 miles west of Mountain Grove, moving southeast at 10
mph. Another storm 6 miles northeast of Drury was also moving
southeast at 10 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Mountain Grove... Norwood...
Drury... Vanzant...
Gentryville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3681 9237 3711 9256 3720 9236 3712 9224
3706 9224 3706 9216 3703 9211 3680 9210
TIME...MOT...LOC 2245Z 333DEG 9KT 3710 9242
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:41 PM CDT | Heat Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 29 hr |
| Jul 25, 5:00 PM CDT | Special Weather Statement | SGF | Polk | 60 min |
| Jul 25, 5:47 PM CDT | Special Weather Statement | SGF | Douglas | 43 min |
| Jul 25, 6:58 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 32 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.